Alert archive / Maine / Storm Warnings in 2020

Storm Warning 6, NWS Gray, ME

November 30, 2020

NWS Gray, ME issued this storm warning at Nov 30, 2020, 10:24 AM EST. It took effect at Nov 30, 2020, 7:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2020, 10:24 AM EST (15:24 UTC)
In effect from
Nov 30, 2020, 7:00 PM EST
Expired
Dec 1, 2020, 3:18 AM EST
In force
8 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Nov 30, 6:25 AM EST, 3 hours 59 minutes earlier.

Area forecast discussion, Nov 30, 6:25 AM EST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Gray ME
625 AM EST Mon Nov 30 2020

.SYNOPSIS...
Intensifying low pressure will track to our west today into
Tuesday. This system will bring heavy rain later today and
tonight, along with strong winds near the coast as well as the
capitol district of Maine. Low pressure will then linger to our
northwest through midweek with steadier rain tapering to
showers by Tuesday. Slightly cooler air moves in for Tuesday
night and Wednesday with lingering showers across mountain
sections changing to snow showers. The region dries out Thursday
into Friday with another storm system possible next weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

625 AM...Minor ESTF update to reflect the current mesonet in
near term grids.

Prev disc...
Temperatures are in the process of bottoming out as clouds begin
to overspread the forecast area. The clear skies earlier tonight
also allowed some patchy fog to develop across our area as well.
For today...the southern stream impulse over the lower Mississippi
Valley on GOES water vapor will race northeast and be absorbed
into a northern stream disturbance by later today. The associated
1008 millibar low over the southeast CONUS will track northward
along the spine of the Appalachians reaching upstate New York
by early evening. The southeast flow will steadily strengthen
later today as the pressure gradient tightens across the region.
Rain will overspread the area by early afternoon, possibly
starting as a bit of sleet or wet snow across the high terrain.
The rain will become heavy at times later today into tonight
with the approaching anomalous 70+ knot low level jet. Accompanying
the jet will be a precipitable water plume with values briefly
approaching 1.5 inches that will traverse the area late today
and early tonight. Liquid QPF will average 1.5 to 2.5 inches
with some 3 inch amounts for the favored southeast terrain as
well as mid coast Maine where the plume will linger the longest.
This amount of QPF may push a few forecast points...namely the
upper Pemi, upper Saco, and the Swift close to bankfull later
tonight and during the day on Tuesday. Given that the bulk of
the rain will fall during a 6 to 12 hour window...we may see
some localized drainage flooding and ponding of water. Forecast
soundings support a period of strong winds in coastal sections
as well as through the capitol district of Maine associated with
the low level jet. I'm issued wind advisories for this area for
late today into tonight. There may be a few embedded
thunderstorms over southern and coastal sections as
well...helping to mix the stronger winds down to the surface.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Heavy rain and strong winds will taper from southwest to
northeast overnight with passage of the low level jet. In its
wake...we'll be left with clouds patchy fog and scattered
showers. It'll be an unseasonably mild night with lows in the
mid 40s to lower 50s. We have a decent shot of breaking our
Maxi-Min temperatures for Tuesday 12/1 with values of 43 at
Portland, 40 at Augusta, and 41 at Concord respectively. On
Tuesday...low pressure surface and aloft will meander to our
west over the lower Great Lakes. The surface cold/occluded front
will pivot slowly north and east across the forecast area.
It'll be a cloudy day with scattered showers. Over our eastern
Maine zones...including the midcoast as well as Kennebec valley
we'll see more widespread showers and the possibility for
locally heavy rainfall as a deep moisture plume will remain just
to our east. It'll be an unseasonably mild day ahead of the
front with highs in the 50s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
500 MB blocking will hold across NOAM and the Atlantic with mean
troughing over the NE CONUS during the long range. Initially,
Wed, trough will be over the CWA, but will shift a bit N and
closed low will remain there thru the weekend. Late in the weeks
should se enuf zonal flow for some ridging at the sfc, but that
looks to break over the weekend. Despite the persistent trough,
and given that we're moving into December, the air associated
with it is not that cold, and temps will run near to abv
normal.

Trough axis will cross the CWA Wed, so expecting clouds
and mtn RA/SN showers. Downslope areas should see partly sunny
skies, and with good dry advection, think showers limited to the
N. Highs Wed, will range from near 40 in the N to the mid 40s
in the south. Will see one more breezy day as well, before winds
slacken late in the week. Mins will be a little colder Wed
night although light WSW flow will persist so rad cooling is
unlikely and lows will ne in the mid 20s N to the low 30s S.

Thu/Fri look partly to mostly sunny and dry with highs mostly
in the 40s both days and lows in the 20s to around 30.

Again the weekend will be about timing waves moving around
closed 500 MB low to the N, and there are chc pops both days,
but will probably see one better day, although too early to tell
which one that will be yet. Any precip looks mainly showery and
mostly light, and would lean toward rain in the south, and rain
or snow in the mtns.

&&

.AVIATION /11Z MONDAY THROUGH FRIDAY/...
Short Term /Through Tuesday/...Conditions lowering to MVFR by
late morning in cigs and -RA then to IFR during the afternoon in
+RA and fog with isold -TSRA. SE sfc wind gusting up to 30 kt
inland late today and tonight with gusts up to 45 kt coastal TAF
sites as well as vcnty of KAUG. Conditions improving to MVFR
Tuesday in -SHRA with lcl IFR psb vcnty of KRKD. Southerly wind
will gust up to 25 kt.

Long Term...Mainly VFR Tue night through Fri. The exception will
be KHIE which could see MVFR at times Tue night into Wed in
SHSN.

&&

.MARINE...
Short Term /Through Tuesday/...A period of strong onshore gales
is expected this afternoon into Tuesday all waters as low
pressure passes to the west. Seas during this time will increase
to as high as 17 ft over the outer waters... winds will switch
southwesterly behind a cold/occluded front Tuesday evening,
decreasing significantly through the day, however seas will be
much slower to subside.

Long Term...SCA conds will persist Tue night into Wed night, as
seas very slowly subside, but winds will also continue gusting
to around 25 kt right thru Wed night.

&&

.TIDES/COASTAL FLOODING...
We are at a relatively low portion of the tide cycle. However,
gale force onshore winds and building seas may allow for
splash-over near the time of high tide late this evening.
Nearshore waves will respond to the strong southeasterly winds,
briefly building into the 10 to 15 foot range nearshore with
higher seas offshore. Splash-over may occur during the late
Tuesday morning high tide with onshore winds continuing and
seas slow to subside.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory from 7 PM this evening to 4 AM EST Tuesday for
     MEZ021-022-025>028.
     Wind Advisory from 4 PM this afternoon to 1 AM EST Tuesday for
     MEZ023-024.
NH...Wind Advisory from 4 PM this afternoon to 1 AM EST Tuesday for
     NHZ014.
MARINE...Gale Warning from 3 PM this afternoon to 7 AM EST Tuesday for
     ANZ152>154.
     Gale Warning from 3 PM this afternoon to 1 PM EST Tuesday for
     ANZ150-151.

&&

NEAR TERM...Schwibs
SHORT TERM...Schwibs
LONG TERM...Cempa
Hazardous weather outlook, Nov 30, 3:22 AM EST, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
322 AM EST Mon Nov 30 2020

MEZ007>009-012>014-018>020-033-NHZ001>013-015-011100-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Western And Central Hillsborough-
322 AM EST Mon Nov 30 2020

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

A strong storm system passing to our west brings periods of heavy rain
to the area this afternoon and tonight. Ponding of water in urban
and poor drainage areas possible. Breezy winds will be likely with
gusts to 30 mph with higher gusts in the mountains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ023-024-NHZ014-011100-
Coastal York-Coastal Cumberland-Coastal Rockingham-
322 AM EST Mon Nov 30 2020

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST
TUESDAY...

This Hazardous Weather Outlook is for southwest Maine and southern
New Hampshire.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ021-022-025>028-011100-
Kennebec-Interior Waldo-Sagadahoc-Lincoln-Knox-Coastal Waldo-
322 AM EST Mon Nov 30 2020

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
TUESDAY...

This Hazardous Weather Outlook is for south central Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ150-151-011100-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
322 AM EST Mon Nov 30 2020

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 PM EST
TUESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ152>154-011100-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
322 AM EST Mon Nov 30 2020

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST
TUESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:33 AM ESTWind AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more28 hr
Nov 30, 10:23 AM ESTHigh Wind WarningGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo21 hr
Nov 30, 2:32 PM ESTFlood WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more24 hr
Nov 30, 2:43 PM ESTCoastal Flood StatementGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York4 hr
Nov 30, 6:52 PM ESTCoastal Flood AdvisoryGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York7 hr

Nearby

Storm Warnings in Maine, 2020Every storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.